Results 1 to 4 of 4
Lexapro, just started and I have questions.
  1. #1
    Flip_22 is offline New Member
    Join Date
    Dec 2010
    Posts
    3

    Exclamation Lexapro, just started and I have questions.

    I just started taking Lexapro for my depression and anxiety. It doesn't scare me to finally find myself being prescribed something like this. I know that I haven't been my normal self for quit some time now. I am not to sure of what my psychiatrist would consider my mental disorder, but recently within the past few months my mood seems like a rollarcoaster. Some days I have the biggest smile on and others I literally only get out of bed to go to the bathroom. I have lost around 20lbs since May. I have been talking with my psyciatrist for atleast two months now and have just started on Lexapro 20mg. I have tried to research as much as I could about this SSRI buti can't quit find the answers I am looking for. Answers to questions I never throughout of while I was talking to my psychiatrist of which I have tried to google. What I am concerned about is the fact that I am now being prescribed medication for something I'm not to familiar with (the drug itself, and percausions). What I am wanting to know is what I should be avoiding while on this drug, as well as any potential risks of this drug. What sparked this concern was that yesterday was the first day on Lexapro, I had taken half of one pill, 10mg. It was an od experience, not pleasurable but neither bad. Later that night I had smoked some weed with a friend and wasn't even thinking about the Lexapro I had taken five hours ago. About 30 minutes of being high and watching a movie I started to feel really paranoid with suicidal thoughts. I have had suicidal thoughts before, non of which I have acted on. I didn't either last night, but non of these thoughts have been so intense and scary. I would not consider myself one to actually do something like kill myself. And I knew I wouldn't have last night. I'm not to sure of what caused me to be so paranoid. I'm not to sure of if it was just me being delusional or an effect of the drug or the combination of weed and the Lexapro. Smoking is not something I do often and could drop it easily. After this experience I had, I plan on smoking weed as being a part of my past. I don't drink alcohol much either and would like to know if I should be extremely cautious with it or if the occasionally drink (one maybe two) is harmfull while on Lexapro. If you have any ideas or advice on what I can expect out of this please help me out. I don't want to abuse my situation and potentially harm myself. I am still seeing the right people for my predicament, I like the first opinion but would like to hear from others. Of what I can figure of what my psychiatrist and I have talked about is that I am depressed and I have situational anxiety (like public speaking). Everything I have noticed seems to make me believe I may also have OCD. My thought patterns seem to run me in circles. I don't have any nervous twitches, or always have to have things perfect. I feel like I over analyze every detail and with all of the stress I'm under, any problem no matter how minimal seems to affect me tenfold. I'm looking for advice, direction, and knowledge. I have never had any prior conditions, and I am not ADD. Please let me know anything I should know, what I can do beyond what I already am doing as well as what I can expect. Short concise responses are appreciated (I'll read anything that can help), if you know what your talking about fill me in. I don't want to have to wade through any bs. I already have days when I feel like whale poop at the bottom of the ocean.

    Thanks
    Flip 

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Flip ....... Check your other post about lexapro. I answered it there and gave you some good info. The forum is the place to get answers about lexapro! Hope it helps you out. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    AKMom is offline Member
    Join Date
    Jun 2010
    Posts
    89

    Default

    Flip,

    Not sure if this is the answer that you'd like to hear or not, but here's my advice on Lexapro. When my doc put me on it for PTSD, to help my anxiety from flash backs, I thought thank god. However, the side affects (loss of sleep, feeling like I can't go on, paranoid) were worse. The doc says that the side affects will subside, it takes a while to build in your system, okay gave it some more time. Yes it did and I stayed on it for a year, then the doc wanted to up the dosage (due to some issues w/children) OY...here we go side affect, but this time worse. I made the stupid mistake of going cold turkey off of them (don't recommend that) went back explained to the doc what was going on and wanted off of this ********. Doc, slowly weened me off. This is when I took up the gym, got a trainer for 3x a week and started taking 5-HTP Supreme, changed my eating habits and have felt better than I have in years. Does some of the stress still bother me? Yes, but that's when I jump on the treadmill and work it out. If it is at all possible for you to go all natural that is the best way to do it. I never thought of myself as a gym rat, but boy am I happy to say that I am now. Still have the stress, but it does not get me down as it did before, much easier to deal with. Hope this helps, and as far as cost, I am spending less on a gym membership, with trainer per month than on doctors and prescriptions to make my life better. Good luck to you.

  4. #4
    Flip_22 is offline New Member
    Join Date
    Dec 2010
    Posts
    3

    Default

    Thanks for the advice, I'll be sure to continue to look through this forum for mor info on Lexapro. I know that doing things all natural would be the best solution to my problems. For the last two months I have been trying that out, I've been taking B6 B Complex SAM E Omega3 and stuff like that for during that time. I still plan on taking these supplements while on Lexapro, the only thing these vitamins have been able to do is maybe mello things out.
    I appreciate the quick responses, I'll be sure to continue my search for what I can expect.

    Flip

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22